Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

withdrawing from pain medication

He there anyone in this forum have any advice about a good healthy way to withdraw safely from oxycodone.On February 5th I had a single level lumbar fusion and was on pain medication for 5 weeks.Honestly, I hate having to take any opiate because of the risk of addiction they can cause.Now is the 3rd day that I've been completely free of any medication.It has been pure hell but I am so happy to be off of the opiates. Still it has been hard, although I wasn't becoming addicted, I have not been sleeping, my skin is crawling, and am having anxiety. If there is anything that can ease these symptoms I would like to know?
chris Brosowske
advertisement

Comments

  • SavageSavage United StatesPosts: 7,385
    Hello....
    Curious if your doctor is helping you out with symptoms?
    How is your pain doing without the medications?
    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

  • No symptoms since stopping the oxycodone I was on for pain so that's good.



    chris Brosowske
  • advertisement


  • He there anyone in this forum have any advice about a good healthy way to withdraw safely from oxycodone.On February 5th I had a single level lumbar fusion and was on pain medication for 5 weeks.Honestly, I hate having to take any opiate because of the risk of addiction they can cause.Now is the 3rd day that I've been completely free of any medication.It has been pure hell but I am so happy to be off of the opiates. Still it has been hard, although I wasn't becoming addicted, I have not been sleeping, my skin is crawling, and am having anxiety. If there is anything that can ease these symptoms I would like to know?

    chris Brosowske
  • If you were only on the meds for 5 weeks, and have been off them for three days now, your symptoms should start improving in the next day or two.

    Typically withdrawal symptoms are at their worst the evening of day two and day three, then improve as the days go on.

    Did you talk to your doctor about tapering you off the medication or just decide to stop them on your own? Your doctor should give you a tapering plan when you stop the meds if you talked to him before doing this.


  • I just got off hydromophone after 3 years of it. It took almost a year to be off but I'm so happy I am. It sent me to purgatory & back several times. I'm still on other meds I'm working on next but one at a time & slowly for me. 
    Good luck with any pain issues that may come up! 
  • advertisement
  • blossom77bblossom77 EnglandPosts: 50
    Like others have said, it's really advisable to discuss with your dr before coming off any medication. 
  • YoopermanYYooperman Las VegasPosts: 1
    Since you were only taking opiates for 5 weeks, you may have been able to do a relatively fast taper off the meds, as long as you had enough medication left. Your doctor can give you a titration schedule to follow so you won't be in withdrawl agony. 
  • Hello I had my lower back fused in February along with knee surgery two weeks before. Was on oxicotin, oxycodone,valium for 3 months. I went from over   200mg a day down to 10 mg every 6-7 hours in my 3rd month. I took benadryl for anxiety and the creepy crawlies I had. But it was very hard pain was real bad through my whole body. I drank Boost and Ensure to flood my body with Protein to help with pain and withdrawls. Also drank a lot of water to help flush my system. Was a full week of pure hell. Hope I helped a little. Good luck it does get better. 
  • being his wanting to taper off was almost 3 months ago, he's probably handled it by now

    ...but for what it's worth...my wife got her last one month Rx of 90 10/325mg Percodans a couple of weeks ago due to a major hospital pain mgmt. system in the area that she goes to is discontinuing subscribing opiates to anyone effective May 31.  With them having 4 or 5 clinics that prescribed opiates, I imagine they'll all be flooding the 8 or 9 other doctors that prescribe in the area within the next month

    she's been in pain management for 15 years and has been on hydrocodone for 10 years without ever really increasing her dosage...she's really, really tired of the hassle that seems to be developing, especially in this area, and is in the process of tapering off of them to see where she stands...she's hoping to be able to say off, but who knows.  If not, she'll be able to go to another doctor in our network with no issues

    she actually started tapering down before her last visit as the hospital system announced their intentions over the news, through a letter and in the newspaper about a month before her last visit (she goes every 2 months while receiving 2 Rx with one being post dated) 

    she was on three 10mg hydrocodone tablets/day...she has always split them in half taking 1/2 tablet (5mg) at a time six times per day to equal her 3 10mg tablets (she just preferred doing it that way)...she cut it down to 2.5 tablets/day for three weeks then down to 2 tablets/day for one month...then she'll cut down to 1.5/day for a month then 1/day for a month then .5 tablets/day for a month...then she'll be totally off of them and can she where she stands after 2-3 weeks

    I hope she's able to get away from them if she can...Lord knows I wish I could

    so far she's had no withdrawal issues at all and does not foresee any...at least bad enough to be a hassle 

       

  • SavageSavage United StatesPosts: 7,385
    hello yooperman !
    welcome to spine-health
    please click on link for helpful information!

    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

advertisement
Sign In or Register to comment.